Risk management and dynamic portfolio selection with stable Paretian distributions
Sergio Ortobelli,
Svetlozar T. Rachev and
Frank Fabozzi ()
Journal of Empirical Finance, 2010, vol. 17, issue 2, 195-211
Abstract:
Abstract This paper assesses stable Paretian models in portfolio theory and risk management. We describe an investor's optimal choices under the assumption of non-Gaussian distributed equity returns in the domain of attraction of a stable law. In particular, we examine dynamic portfolio strategies with and without transaction costs in order to compare the forecasting power of discrete-time optimal allocations obtained under different stable Paretian distributional assumptions. We also consider a conditional extension of the stable Paretian approach and compare the model with others that consider different distributional assumptions. Finally, we empirically evaluate the forecasting power of the model for predicting the value at risk of a heavy-tailed return series.
Keywords: Stable; Paretian; distributions; Multi-period; portfolio; choice; Value; at; risk; Dynamic; portfolio; strategies (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0927-5398(09)00065-6
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:empfin:v:17:y:2010:i:2:p:195-211
Access Statistics for this article
Journal of Empirical Finance is currently edited by R. T. Baillie, F. C. Palm, Th. J. Vermaelen and C. C. P. Wolff
More articles in Journal of Empirical Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().